Nebraska, 2007Hail in Nebraska, May 31, 2007
May 31, 2007 · NWS GLD · 6 events in 3 counties and zones
Thunderstorms moved across southwest Nebraska and northwest Kansas during the late morning and afternoon hours. Dozens of reports of penny to quarter size hail were received, and isolated flash flooding occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved across southwest Nebraska and northwest Kansas during the late morning and afternoon hours. Dozens of reports of penny to quarter size hail were received, and isolated flash flooding occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 31, 12:34 AM MST, 8 hours 56 minutes earlier.
Area forecast discussion, May 31, 12:34 AM MST, 8 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
134 AM MDT THU MAY 31 2007
.DISCUSSION...
LARGE VERTICALLY STACKED CYCLONE REMAINS OVER THE NORTHERN PLAINS
THIS MORNING AND IS PROGGED TO MOVE VERY LITTLE OVER THE NEXT 24-36
HOURS BEFORE TRANSLATING EASTWARD OVER THE GREAT LAKES AREA LATE
THIS WEEKEND.
EVENING SFC ANALYSIS SUGGESTS THE COLD FRONT THAT SWEPT OVER THE
CENTRAL HIGH PLAINS HAS BECOME VERY DIFFUSE OVER THE SOUTHERN PLAINS
WITH THE DEEPER LOW LEVEL MOISTURE CONFINED NEAR THE RED RIVER
ACROSS SOUTHERN OKLAHOMA. LARGE SCALE FORCING FOR ASCENT WILL
INCREASE ACROSS THE CENTRAL HIGH PLAINS LATE IN THE PERIOD AS THE
ENTRANCE REGION TO 90KT H3 JET ARRIVES. SFC PRESSURE FALLS OVER
SOUTHEAST COLORADO WILL ALLOW GULF MOISTURE TO SURGE NORTH LATE IN
THE PERIOD. AS SFC WINDS BEGIN TO BACK DURING THE AFTERNOON
HOURS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
TROUGH AXIS SPREADING EAST/SOUTHEAST THROUGH THE EVENING HOURS. THE
AIRMASS WILL BECOME INCREASINGLY UNSTABLE BY LATE AFTERNOON/EARLY
EVENING ACROSS THE SOUTHEAST ZONES WITH ML CAPES EXCEEDING 1500
J/KG. STRONG MOISTURE CONVERGENCE ALONG THE NOSE OF H85 LLJ SHOULD
ALLOW THUNDERSTORMS TO CONTINUE THROUGH MUCH OF THE NIGHT ACROSS THE
FAR SOUTHEASTERN ZONES WHICH WAS HANDLED WELL IN THE PREVIOUS
FORECAST. 50-60KT WESTERLY FLOW ATOP LOW LEVEL EAST/SOUTHEAST FLOW
WILL PROVIDE FAVORABLE SHEAR PROFILES/CYCLONICALLY CURVED HODOGRAPHS
FAVORING ROTATING UPDRAFTS/SEVERE WEATHER WELL INTO THE EVENING
HOURS. WITH THE FRENCHMAN CREEK STILL IN FLOOD ACROSS HITCHCOCK
COUNTY NEBRASKA...AND WET SOILS ACROSS MUCH OF THE AREA A FLASH
FLOOD WATCH WILL BE ISSUED FOR PORTIONS OF THE AREA TONIGHT.
POST-FRONTAL NORTHWEST WINDS ARE EXPECTED ACROSS THE CENTRAL HIGH
PLAINS ON FRI SIMILAR TO YESTERDAY WITH STEEP LOW LEVEL LAPSE
RATES/UNIDIRECTIONAL WIND PROFILE. DIFFICULT TO RULE OUT SHALLOW
CONVECTION DURING THE LATE AFTERNOON/EARLY EVENING HOURS AS H5 COLD
POOL ROTATES OVER THE CENTRAL AND NORTHERN PLAINS. A WIND THREAT
WOULD EXIST WITH ANY THUNDERSTORMS THAT DEVELOPS GIVEN TYPICAL HIGH
PLAINS INVERTED-V PROFILE.
DAYS 3 AND 4 (SATURDAY AND SUNDAY)...GFS AND NAM SHOW THE CENTER OF
THE 500 MB LOW DIGGING FURTHER SOUTH SATURDAY BEFORE LIFTING TO THE
NORTHEAST SATURDAY. AT THE SURFACE...THE LOW SHOULD BE OCCLUDED BY
SATURDAY. SOME WRAP AROUND PRECIP IS POSSIBLE SATURDAY AFTERNOON IN
SOUTHWESTERN NEBRASKA...THOUGH CURRENTLY THE GFS HAS THE LOW TOO FAR
NORTH FOR GLD CWA. OTHERWISE PERIODS ARE DRY AS THE OCCLUDED FRONT
SHOULD BE WELL TO THE EAST BY SATURDAY. AS FAR AS TEMPERATURES...THE
GFS CONTINUES TO DELAY THE WARM UP PREVIOUSLY SHOWN TO BEGIN ON
FRIDAY. CONSIDERING THE GFS IS ONE OF THE SLOWER MODELS IN LIFTING
THE LOW OUT...THE FORECAST INCLUDES A MODEST WARMING TREND SATURDAY.
&&
.AVIATION...WDLY SCT -SHRA/-TSRA CONTINUE TO DRIFT ESE ACROSS THE
WESTERN ZONES ALONG/WEST OF KGLD. ACTIVITY SHOULD SLOWLY DIMINISH
WITH VFR CONDITIONS PREVAILING THROUGH THE NIGHT AS CIGS REMAIN AOA
060. SCATTERED SHRA/TSRA ARE EXPECTED TO DEVELOP AFTER 20Z ON THU.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
KSZ002>004-014>016-028-029-042.
NE...FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
NEZ080-081.
CO...NONE.
&&
MCGUIRE/JOHNSONHazardous weather outlook, May 31, 3:50 AM MST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
450 AM MDT THU MAY 31 2007
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
450 AM MDT THU MAY 31 2007 /550 AM CDT THU MAY 31 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE QUICKLY EAST AND
DIMINISH IN COVERAGE BY MID MORNING. THUNDERSTORMS WILL REDEVELOP
ALONG AND EAST OF A TROUGH OF LOW PRESSURE ACROSS EASTERN COLORADO
THIS AFTERNOON AND MOVE EAST OVERNIGHT. SUPERCELL THUNDERSTORMS WITH
LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE THROUGH
THE EVENING HOURS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS
OF THE TRI-STATE AREA TONIGHT. ADDITIONAL RAIN WILL AGGRAVATE
EXISTING FLOODING PROBLEMS ACROSS EXTREME SOUTHWEST NEBRASKA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
MCGUIRE
Hail, Dundy
- When
- May 31, 9:30 AM MST to 9:53 AM MST
- Where
- Dundy County, Benkelman
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.050, -101.530
Hail one-half to one inch in diameter fell for over 20 minutes with hail accumulating to two inches on the ground.
Hail, Hitchcock
- When
- May 31, 11:35 AM CST
- Where
- Hitchcock County, 6 mi SSE of Trenton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.100, -100.977
Hail, Hitchcock
- When
- May 31, 11:40 AM CST
- Where
- Hitchcock County, 4 mi SW of Trenton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.139, -101.073
Hail, Hitchcock
- When
- May 31, 11:42 AM CST
- Where
- Hitchcock County, 9 mi SSE of Trenton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.060, -100.955
Hail, Hitchcock
- When
- May 31, 11:43 AM CST
- Where
- Hitchcock County, 7 mi S of Trenton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.079, -101.020
Hail, Red Willow
- When
- May 31, 12:22 PM CST
- Where
- Red Willow County, 13 mi SSE of Mc Cook
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.026, -100.526
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 31, 20071 death · 1 event
- Hail and Damaging Winds in Kansas, May 31, 20073 injured · $1.6 million · 1.75 in hail · 28 events
- Tornado and Hail in Kansas, May 31, 2007$3.0 million · EF0 · 26 events
- Tornadoes and Flash Flooding in Texas, May 31, 2007$375,000 · EF0 · 20 events
- Tornadoes and Hail in Oklahoma, May 31, 2007$46,000 · EF1 · 12 events
- Hail and Damaging Wind in Nebraska, May 31, 2007$155,000 · 1 in hail · 5 events
- Flash Flood and Damaging Wind in Kansas, May 31, 2007$50,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Kansas, May 31, 2007$15,000 · 1.75 in hail · 20 events
- Tornado and Hail in Kansas, May 31, 2007EF0 · 26 events
- Hail and Damaging Winds in New York, May 31, 20072 injured · 1.75 in hail · 9 events
- Hail and Damaging Winds in Pennsylvania, May 31, 2007$20,000 · 1.5 in hail · 5 events
- Hail in Texas, May 31, 20072.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30957, 30958, 30959, 30960, 30961, 30962.